How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Cardiology
Satisfied Customers: 52531
Experience:  Cardiology Expert
55099014
Type Your Cardiology Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

I recently have been having several abnormal heart

Customer Question

Hello,
I recently have been having several abnormal heart sensations, and would like some insight as to what might be causing them and how serious they sound.
Here are the symptoms I'm experiencing (not necessarily at the same time). They all began one week after a four-hour long episode of extreme tachycardia that happened on a ski trip in the mountains, after consuming 20 mg of THC (the active ingredient in cannabis) in candies. During that episode, my heart was beating so rapidly I thought I was going to pass out or die. I almost did pass out, and had to lay down and take several xanax pills to not pass out. I'm worried this damaged the heart muscle, it's innervation, or something like that. My heart was not used to high elevation, and I'd been skiing and was dehydrated from the activity and the high elevation, and so four hours of tachycardia was probably bad on the heart.
Symptoms I've noticed since then:
1. Sensation that heart is beating very weakly, and I need to jerk my body rapidly to get the heart pumping again. I notice this most often when laying down in bed. Sometimes these sensations kind of "end" with a sensation of a massive electrical shock in center of chest.
2. Asynchronous beating sensation (an extra, early, or late "thump" of one part of the heart relative to the second "thump" people are used to feeling. These sensations also seem to conclude with a sensation of a powerful "shock" sensation in center of chest, after which the rhythm usually returns to normal.
Relevant medical history: I use nicotine patches daily (have for several years). I drink two cups coffee/day. I take prozac, which I understand can mess up the QT interval.
Submitted: 1 year ago.
Category: Cardiology
Expert:  Dr. Phil, MD replied 1 year ago.
Hello. I'm Dr. Phil, licensed and practicing Internal Medicine Physician. Excellent service is my goal.
I think this is anxiety combined with PVCs. What do you say to that?
Expert:  Dr. Phil, MD replied 1 year ago.
I think all of this together is worsening your anxiety
I also think you have PVCs. These are very common in young healthy people
I would get a cardiac workup to be sure. EKG, echocardiogram and holter monitor.
I really think you have nothing to worry about though